Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2006, 12:34 AM CST for McDonald County, Newton County, Missouri. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 12:34 AM CST (06:34 UTC)
- Expired
- Apr 2, 2006, 1:30 AM CST
- In force
- 56 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 12:45 AM CST | HAIL 0.88 | Seneca, MO | |
| Apr 2, 12:55 AM CST | HAIL 0.75 | 5 W Neosho, MO | DIME SIZED HAIL REPORTED |
| Apr 2, 12:57 AM CST | TSTM WND DMG | Neosho, MO | TREE DOWN. POWER OUTAGES IN PARTS OF TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 11:36 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 020635 SVRSGF MOC119-145-020730- /O.NEW.KSGF.SV.W.0129.060402T0634Z-060402T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1234 AM CST SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 130 AM CST. * AT 1231 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR GROVE...OR 10 MILES NORTH OF JAY...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR NEOSHO BY 100 AM CST. NEAR DIAMOND BY 110 AM CST. THE TOWN OF RACINE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461 $$ LINDENBERG
2 follow-up statements
000 WWUS53 KSGF 020652 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 AM CST SUN APR 2 2006 MOC119-145-020730- /O.CON.KSGF.SV.W.0129.000000T0000Z-060402T0730Z/ NEWTON MO-MCDONALD MO- 1252 AM CST SUN APR 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES UNTIL 130 AM CST... AT 1248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHOAL CREEK DRIVE TO NOEL... AND MOVING NORTHEAST AT 55 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR NEOSHO BY 100 AM CST. NEAR DIAMOND BY 105 AM CST. NEAR GRANBY BY 110 AM CST. NEAR FAIRVIEW BY 120 AM CST. THE TOWNS OF CLIFF VILLAGE...REDINGS MILL...DENNIS ACRES...RACINE... SHOAL CREEK ESTATES...POWELL...STELLA...NEWTONIA...STARK CITY AND ROCKY COMFORT ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461 $$ LINDENBERG
000 WWUS53 KSGF 020725 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 126 AM CST SUN APR 2 2006 MOC119-145-020736- /O.EXP.KSGF.SV.W.0129.000000T0000Z-060402T0730Z/ NEWTON MO-MCDONALD MO- 126 AM CST SUN APR 2 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MCDONALD AND NEWTON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 122 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3650 9462 3649 9409 3705 9407 3705 9461 $$ SAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 11:55 PM CST, 39 minutes earlier.
Area forecast discussion, Apr 1, 11:55 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1155 PM CST SAT APR 1 2006 .UPDATE... A SQUALL HAS INTENSIFIED ALONG THE LEADING EDGE OF AN MCS OVER KS/OK. A STRONG COLD POOL HAS DEVELOPED BEHIND THE LINE AND REPORTS OF WIND DAMAGE AND SEVERE WIND GUSTS CONTINUE. WHILE SEVERE PARAMETERS...MAINLY INSTABILITY...RAPIDLY DIMINISH AS YOU MOVE INTO THE MO OZARKS...GIVEN THE INTENSITY OF THE REPORTS...AND A STILL FAIRLY UNSTABLE AIRMASS OVER THE WESTERN CWA...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FIRST THREE ROWS OF COUNTIES IN OUR CWA. DSA && .PREVIOUS DISCUSSION... 325 PM SHOWERS AND THUNDERSTORMS THAT DEVELOPED ALONG AND NORTH OF 925 MB CONVERGENCE ZONE THIS MORNING HAVE SPREAD NORTHEAST INTO OUR SOUTHWEST ZONES THIS AFTERNOON. INTENSITIES HAVE DECREASED AS THE STORMS MOVED INTO A MORE STABLE AIRMASS OVER OUR CENTRAL AND EASTERN ZONES. SURFACE WARM FRONT LIFTS ACROSS THE REGION TONIGHT AND UPPER LEVEL WINDS INCREASE AHEAD OF AN APPROACHING UPPER LEVEL STORM SYSTEM TO OUR WEST. MAIN FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN TO OUR WEST THROUGH MUCH OF THE EVENING IN VICINITY OF LOW LEVEL MOIST AXIS OVER WESTERN KANSAS/OKLAHOMA. AS THE MOIST AXIS SHIFTS EAST AHEAD OF SURFACE LOW TRACKING FROM WESTERN KANSAS INTO SOUTHEAST NEBRASKA...STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD INTO OUR WESTERN COUNTIES AFTER MIDNIGHT. STORM CHANCES WILL INCREASE OVER THE EASTERN OZARKS THROUGH SUNDAY MORNING INTO THE AFTERNOON. CURRENT MODEL OUTPUT HAS THE COLD FRONT ENTERING OUR WESTERN ZONES EARLY SUNDAY AFTERNOON AND TRACKING QUICKLY ACROSS THE AREA BY 00Z MONDAY. BEST UPPER LEVEL DYNAMICS ARE FORECAST TO BE TO OUR NORTH FROM THE I-70 CORRIDOR NORTHWARD INTO SOUTHERN MINNESOTA. HOWEVER WE STILL EXPECT A PREDOMINANTLY LARGE HAIL/STRAIGHT LINE WIND THREAT. POSSIBLE OUTFLOW BOUNDARIES LEFT OVER FROM NOCTURNAL CONVECTION MAY ENHANCE ISOLATED TORNADO POTENTIAL. SHOULD SEE NEAR TO SLIGHTLY COOLER THAN NORMAL TEMPERATURES ON MONDAY AND TUESDAY WITH CANADIAN HIGH EXPANDING ACROSS MUCH OF THE CENTRAL U.S. WILL NEED TO MONITOR FROST POTENTIAL TUESDAY MORNING WITH TEMPERATURES POSSIBLY FALLING INTO THE MID 30S OVER CENTRAL AND NORTHERN ZONES. AFTERWARDS WE SHOULD SEE ANOTHER DECENT WARMUP AS PROGRESSIVE UPPER FLOW PATTERN BRINGS ANOTHER STORM SYSTEM INTO THE THE AREA BY WEDNESDAY/THURSDAY. SEVERE WEATHER POTENTIAL LOOKS PRETTY DECENT FOR THE REGION BY THURSDAY AFTERNOON. TERRY && .AVIATION... FOR THE 00Z KSGF/KJLN TAFS...MAIN CONCERN WILL BE THUNDERSTORM DEVELOPMENT OVERNIGHT. NW-SE ORIENTED WARM FRONT FROM SOUTHEAST KANSAS INTO SOUTHWEST MISSOURI IS EXPECTED TO LIFT NORTHEAST TONIGHT. STRONG LOW LEVEL WINDS AND MOISTURE TRANSPORT WILL SUPPORT A DEVELOPING COMPLEX OF STORMS NOW OVER KS/WESTERN OK. USING THE NAM FOR TIMING...BELIEVE SHOWERS AND THUNDERSTORMS WILL MOVE EAST INTO THE KJLN AREA SHORTLY AFTER MIDNIGHT...AND EAST INTO THE KSGF AREA TOWARD MORNING. AFTER A BRIEF BREAK...STORMS WILL REDEVELOP ALONG A DRY LINE THAT WILL RAPIDLY SWEEP EAST THROUGH THE AREA LATE SUNDAY MORNING AND AFTERNOON. THE PRESSURE GRADIENT WILL TIGHTEN UP CONSIDERABLY AS STRONG LOW PRESSURE MOVES FROM NE KS INTO NORTHERN MO SUNDAY. BUFIT NAM SOUNDINGS SUPPORT WIND GUSTS OF AROUND 30-35 KTS IN THE KSGF/KJLN AREA SUNDAY. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Apr 1, 11:38 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1138 PM CST SAT APR 1 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1138 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A STRONG STORM SYSTEM DEVELOPING OVER THE CENTRAL HIGH PLAINS WILL CONTINUE TO DRAW MOISTURE NORTHEAST INTO EASTERN KANSAS AND SOUTHERN MISSOURI TONIGHT. THUNDERSTORMS THAT HAVE ALREADY DEVELOPED OVER KANSAS AND OKLAHOMA ARE EXPECTED TO MOVE INTO EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI SHORTLY AFTER MIDNIGHT. THESE STORMS HAVE DEVELOPED INTO A SQUALL LINE AND WILL LIKELY PRODUCE WIND GUSTS OF 40 TO 60 MPH AS THEY MOVE INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE MAIN THREAT AREA WILL BE WEST OF A LINE FROM OSCEOLA TO CASSVILLE THROUGH 2 AM. THE STORMS ARE EXPECTED TO GRADUALLY WEAKEN AFTER 2 AM AS THEY MOVE INTO THE REST OF THE OZARKS IN AN AREA OF WEAKENING INSTABILITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST INTO SOUTHERN IOWA SUNDAY AFTERNOON AND EVENING. A TRAILING COLD FRONT WILL SLIDE THROUGH SOUTHEAST KANSAS AND SOUTHERN MISSOURI FROM WEST TO EAST SUNDAY AFTERNOON AND EVENING. ALONG THIS FRONT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL AND AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. WIND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA ON SUNDAY. THESE WINDS COULD COMBINE WITH LOW RELATIVE HUMIDITIES TO PRODUCE AN INCREASED FIRE DANGER OVER WESTERN PORTIONS OF THE OUTLOOK AREA SUNDAY AFTERNOON. IF A SOAKING RAIN OCCURS TONIGHT OR SUNDAY MORNING...THE FIRE DANGER WOULD BE SUBSTANTIALLY LOWER. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON INTO FRIDAY AS ANOTHER STRONG STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI IN COUNTIES WEST OF A LINE FROM OSCEOLA TO CASSVILLE THROUGH 2 AM. EMERGENCY MANAGERS AND SPOTTERS OVER THE REST OF THE OZARKS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS ALONG THE SQUALL LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:39 AM CST | Severe Thunderstorm Warning | SGF | Jasper | 66 min |
| Apr 2, 12:49 AM CST | Severe Thunderstorm Warning | SGF | Barton | 41 min |
| Apr 2, 1:01 AM CST | Severe Thunderstorm Warning | SGF | Barry | 44 min |
| Apr 2, 1:18 AM CST | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| Apr 2, 1:22 AM CST | Severe Thunderstorm Warning | SGF | Dade | 38 min |
| Apr 2, 1:41 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene | 49 min |
| Apr 2, 3:08 AM CDT | Severe Thunderstorm Warning | SGF | Hickory, Polk, St. Clair | 35 min |
| Apr 2, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 50 min |
| Apr 2, 2:42 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 23 min |
| Apr 2, 2:50 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 37 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 63 min |
| Apr 2, 3:00 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 30 min |
| Apr 2, 3:07 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Apr 2, 3:14 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 48 min |
| Apr 2, 3:19 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 16 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 37 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 66 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 30 min |
| Apr 2, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 55 min |
| Apr 2, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 35 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Apr 2, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 67 min |
| Apr 2, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 17 min |
| Apr 2, 4:21 PM CDT | Tornado Warning | SGF | Oregon | 16 min |
| Apr 2, 4:23 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 30 min |
| Apr 2, 4:28 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 11 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.